Flood, Muhlenberg
- When
- February 4, 7:00 PM CST to February 27, 5:00 AM CST
- Where
- Muhlenberg County, Paradise to 0.48 mi ESE of Martwick
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
A very wet February contributed to another period of river flooding. 98 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A very wet February contributed to another period of river flooding. This was the 8th wettest February on record in Paducah, where the monthly rainfall total was 6.98 inches. Moderate flooding was observed along the Green River. Considerable flooding of fields occurred. Several secondary state roads were flooded or closed. The Green River crested on the 16th at Paradise at 388.92 feet, which is almost nine feet above flood stage. This was about four and a half feet below the flood crest of February, 2019. The crest at Calhoun occurred on the 18th at 27.25 feet, which is four and a half feet above flood stage. This was a few feet lower than the 2019 flood at Calhoun.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 4, 6:47 PM CST, 13 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 647 PM CST Tue Feb 4 2020 .UPDATE... Issued at 647 PM CST Tue Feb 4 2020 Updated aviation discussion. && .SHORT TERM...(Tonight through Wednesday night) Issued at 250 PM CST Tue Feb 4 2020 Surface front has cleared all but the southeast corner of the area (including KHOP). Showers will continue to stream northeast as moderate 700mb moisture transport and mid level support persist over the area. Best PW's and low level moisture advection has shifted south, so rainfall rates will not be what we saw this morning. Yesterday's suite of QPF was quite lousy (underdone). 2 to 3 inches of rain ended up falling in some parts of SEMO and west KY. Slid by without a Watch, as overall the water problems did not seem to be too widespread or serious. Haven't seen any lightning with this system (across our area). Don't know why things would change. But some elevated instability still shows up along the KY/TN border, so held a low chance of TSRA there. Most of the best moisture moves east of the region tonight, with a lull early Wednesday. Any brief change over (light freezing rain or sleet) from say Marble Hill, MO to Mount Vernon, IL late tonight will be of little consequence, if it happens at all. To our west, an upper level H5 trough will move east across the nation's mid section. Another surge of rain will occur Wednesday through Wednesday evening. Will have to watch the heavy rain aspect over mainly west KY. We may see locally 1/2 to 1 inch of rain east of the KY Lakes area, as a surface low tracks northeast from the western Gulf Coast to central KY. On the back of the system Wednesday into Wednesday night, cannot rule out a period of light freezing rain or sleet, or even trace drizzle/freezing drizzle from SEMO into southern IL. But again, conditions marginal for any kind of impact. Ambient and road surface temperatures are advertised to be too marginal (near or just above 32) according to the latest data. Maybe just be a situation where there's a little elevated minor glaze on colder surfaces. It will likely be somewhat breezy Wednesday into Wednesday night as well, as the low deepens to our south and east. .LONG TERM...(Thursday through Tuesday) Issued at 250 PM CST Tue Feb 4 2020 Models show a surface low over western Pennsylvania at 18z Thursday. Wrap around moisture along with an approaching upper level trof will result in continued light rain chances across mainly west Kentucky and southwest Indiana on Thursday into Thursday evening. As the upper trof moves east of our region, dry conditions will return for late Thursday night into Friday. Northwest winds will keep temperatures near to a little below seasonal normals. For late Friday night into Saturday, models bring a surface low across the middle Mississippi and lower Ohio valleys. This will give mainly southern portions of the PAH forecast area a chance of light rain or rain/snow late Friday into Saturday morning, then rain chances across the southeast half of our region Saturday afternoon. Small chances of light rain and snow will linger into Saturday evening across portions of southwest Indiana and west Kentucky. High pressure will move across our region Saturday night into Sunday, and these will conditions dry into Sunday evening. Models differ on the timing of a late weekend/early work week cold front. Model blends spreads a chance of light rain across our area late into Monday. Ahead of the front we will see southerly winds, and this will keeps temperatures above freezing and thus keep precipitation in liquid form. Models show the front laying out from southwest to northeast across the PAH forecast area into Tuesday, and this will keep light rain chances in the forecast. Temperatures will be above seasonable normals Monday into Tuesday. && .AVIATION... Issued at 647 PM CST Tue Feb 4 2020 Cigs will be the main driver of flight categories through the 24 hour TAF period. IFR/low MVFR conditions will prevail through the night, and may show some improvement in much of southern IL/southwestern IN near daybreak as rain moves out to the east. However, conditions are expected to deteriorate again with the onset of another swath of widespread rainfall in the afternoon. North winds 10 to 15 knots will veer more to the northeast by daybreak and may gust above 20 knots through then. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 1220 PM CST Tue Feb 4 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1220 PM CST Tue Feb 4 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Rain will continue into tonight. There may be an isolated thunderstorm in southeast Missouri and west Kentucky. Minor flooding cannot be ruled out, as some small creeks and streams exceed bankfull, along with standing water in low lying and poor drainage areas that typically have water problems. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of precipitation will occur, mainly Wednesday afternoon and evening. Up to an inch of additional rainfall is possible in western Kentucky, where poor drainage flooding is again possible. We will continue to monitor the chance of a wintry mix of sleet or freezing rain later Wednesday into Wednesday night in parts of southern Illinois and southeast Missouri. Minor travel concerns may exist. But overall, widespread significant impacts are not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. However, spotters are encouraged to report any flooding issues.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2020Every state in 2020This day in weather historyWarnings in Kentucky, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872376, 872377.